Open Access
Translator Disclaimer
January 2012 Lattice embeddings in percolation
Geoffrey R. Grimmett, Alexander E. Holroyd
Ann. Probab. 40(1): 146-161 (January 2012). DOI: 10.1214/10-AOP615

Abstract

Does there exist a Lipschitz injection of ℤd into the open set of a site percolation process on ℤD, if the percolation parameter p is sufficiently close to 1? We prove a negative answer when d = D and also when d ≥ 2 if the Lipschitz constant M is required to be 1. Earlier work of Dirr, Dondl, Grimmett, Holroyd and Scheutzow yields a positive answer for d < D and M = 2. As a result, the above question is answered for all d, D and M. Our proof in the case d = D uses Tucker’s lemma from topological combinatorics, together with the aforementioned result for d < D. One application is an affirmative answer to a question of Peled concerning embeddings of random patterns in two and more dimensions.

Citation

Download Citation

Geoffrey R. Grimmett. Alexander E. Holroyd. "Lattice embeddings in percolation." Ann. Probab. 40 (1) 146 - 161, January 2012. https://doi.org/10.1214/10-AOP615

Information

Published: January 2012
First available in Project Euclid: 3 January 2012

zbMATH: 1238.60110
MathSciNet: MR2917770
Digital Object Identifier: 10.1214/10-AOP615

Subjects:
Primary: 60K35

Keywords: lattice , Lipschitz embedding , percolation , quasi-isometry , random pattern

Rights: Copyright © 2012 Institute of Mathematical Statistics

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.40 • No. 1 • January 2012
Back to Top